HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Viscosity solutions with shocks

Files in This Item:
pre519.pdf2.61 MBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/83665

Title: Viscosity solutions with shocks
Authors: Giga, Y. Browse this author
Issue Date: Feb-2001
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 519
Start Page: 1
End Page: 58
Abstract: A solution of single nonlinear first order equations may develop jump discontinuities even if initial data is smooth. Typical examples include a crude model equation describing some bunching phenomena observed in epitaxial growth of crystals as well as conservation laws where jump discontinuities are called shocks. Conventional theory of viscosity solutions does not apply. We introduce a notion of proper (viscosity) solutions to track whole evolutions for such equations in multi-dimensional spaces. We establish several versions of comparison principles. We also study the vanishing viscosity method to construct a unique global proper solution at least when the evolution is monotone in time or the initial data is monotone in some sense under additional technical assumptions. In fact, we prove that the graph of approximate solutions converges to that of a proper solution in the Hausdorff distance topology. Such a convergence is also established for conservation laws with monotone data. In particular, local uniform convergence outside shocks is proved.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69269
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University